Thunderstorm Wind, Sussex
- When
- January 14, 5:15 AM EST
- Where
- Sussex County, Midway
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.733, -75.117
A severe thunderstorm knocked down a large billboard for Hooters alongside the Roadhouse Steak Joint on Delaware State Route 1 into the Midway Estates feeder road. No additional damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a large billboard for Hooters alongside the Roadhouse Steak Joint on Delaware State Route 1 into the Midway Estates feeder road. No additional damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 14, 4:54 AM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 AM EST SAT JAN 14 2006
.OVERVIEW...
MUCH TO TALK ABT...NOT MUCH TIME TO DO IT IN. WE WILL BE ISSUING A
WIND ADVY WITH THIS FCST PKG AS GRADIENT TIGHTENS TNGT. WE WILL HOLD
OFF ON ISSUING A WINT WX ADVY ATTM AS MDL QPFS (THE ONES THAT HAD
IT) HAVE BACKED OFF FROM THE 12Z RUN. WOULD BLV SNOWFALL ACCUM WOULD
NOT BE MET BUT REASON FOR ADVY WOULD BE DROPPING TEMPS AND POOR VSBY
IN SNOW OVRNGT. WILL GIVE DAYSHIFT A CHC TO REACCESS THIS INSTEAD OF
BOXING THEM IN ATTM. WE WILL CONT STRONGLY WORDED SPS.
WE ARE LEANING TWD THE GFS SOLN AS IT IS VERIFYING WELL AT 06Z WITH
THE DEEPER SFC PRES OVR PA AND OMEGA FIELD LINES UP WELL WITH
CONVECTIVE LINE IN VA. IN ADTN...IT DID INIT BETTER THAN THE NAM IN
THE OH VLY AT H5 (AS DID THE CAN RGEM). THE GFS DOES HAVE WRAPARND
PCPN SUPPORT (ESP IN NJ) FROM THE OTHER MDLS AND HAS BEEN CONSIST
WITH THIS FEAT (ALBEIT SHAKY WITH THE QPF DETAILS).
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
WE BLV SVR WX THREAT MIGHT BE MINIMIZED BY SERLY FLOW (SORT OF LIKE
SPRING), BUT BOTH AKQ AND LWX HAVE BEEN ISSUING WRNGS AND WE WILL
FLW THOSE CELLS AS THEY ENTER OUR CWA LATER THIS ERLY MRNG. LLJ IN
CNTRL VA AND SOME SFC BASED CAPE HAS BEEN WELL PEGGED BY THE GFS
WHERE THE WRNGS ARE FLYING. STILL PLENTY OF INSTAB ALF TO CONT THE
MNTN OF TSRAS WHETHER TORNADIC OR NOT AND ALSO HVY RAIN ERLY. WHEN
CDFNT PUSHES THRU BY ERLY AFTN CWA SHLD BE IN A DRY SLOT SO WE WILL
DE-EMPHASIZE PCPN PTNL FOR THE AFTN HRS. HI TEMPS WILL BE REACHED
THIS MRNG AND TEMPS SHLD FALL THRU THE DAY.
FOR TNGT WE HAD TWO ISSUES TO GRAPPLE WITH: THE SNOW AND THE WIND.
WILL HANDLE THE HIER CONFID FCST FIRST. NO DOUBT VERY INTENSE LO
PRES AS THE LWR PRES GFS IS ALRDY VERIFYING. MOMENTUM TRANSFER WINDS
EXCEEDING 50KTS...IF THIS WAS THE DAYTIME (AND TOTALLY ADIABATIC
LAPSE RATE) WOULD TRANSLATE INTO A HIGH WIND WRNG. ISALLOBARIC
SURGES HAVE BEEN BETTER...BUT NEVERTHELESS WILL AVERAGE ABT 4MB/3HRS
OVRNGT. SINCE THIS IS OCRG AT NGT AND OUR FCSTD LAPSE RATE IS NOT
ADIABATIC...WE WILL OPT TO KEEP WINDS IN THE ADVY CAT. THIS MAY VERY
WELL LINGER DEEPER INTO SUN MRNG...ESP IF THE GFS PROVES
CLOSER...BUT WILL LET DAYSHIFT REACCESS.
NOW THE SNOW END. WE/VE JUST COME TO THE CONCLUSION THAT THE GFS AND
NAM ARE NEVER GOING TO AGREE THIS WINTER AND WE ARE GOING TO HAVE
COME DOWN ON ONE MDL SIDE OR THE OTHER. WE HAVE DECIDED WITH THIS
EVENT TO CONT SIDING WITH THE GFS SINCE IT DOES HAVE MDL SUPPORT
FROM BOTH CANADIANS AND THE UKMET AS WELL AS INIT BETTER WITH THE
CLOSED LOW AND DEEPER 6HR SFC POSN. THAT SAID WE KNOW THE GFS TENDS
TO OVERDO WRAPARND PCPN AS ALL OTHER MDLS ARE DRIER THAN IT IS. ALSO
EVEN THE GFS TREND IS DRIER. WE HAVE THEREFORE OPTED TO GO CLOSER TO
THE CAN RGEM WHICH ON THE 12Z RUN ALSO OFFERED A COMP OF SORTS. THE
GFS DOES BRIEFLY HAVE OMEGA FIELDS AND DENDRITIC GROWTH TEMPS
COINCIDING OVRNGT...BUT HAS LOST THE IMPLIED CONVECTIVE CONTRIBUTION
WHICH BROUGHT THOSE LOFTY SNOW ACCUMS FROM THE DAY RUN. THE GFS
CONTS TO MAINTAIN SOME WAA FROM 750-700MB AND DVLPS A TROWAL OVR NJ.
THIS WILL BE A LITMUS TEST FOR THIS FEAT AS THE MDL HAS NOT WAVERED
WITH ITS EXISTENCE FOR RUNS ON END. WE WILL KEEP A GENERAL 1-3 N OF
THE I276/I195 CORRIDOR WITH LESS FTHR S. EVEN THO THIS IS BLO ADVY
CRIT...WE ARE CONCERNED BECAUSE OF THE WINDS AND DROPPING TEMPS.
MOST OF THE SNOW/SUBFREEZING TEMPS SHLD START AFT 9 PM AND FTHR E
PBLY AFT MIDN ON A SATURDAY NIGHT. IF THIS WAS TO OCR AT A MORE
TRAVELED TIME...WE WOULD HAVE ISSUED THE ADVY EVEN THO THE ACCUMS
WON/T BE MET. BUT WE WANT TO GIVE THE DAY SHIFT A CHC TO CONT TO SEE
MDL TRENDS ESP IN LOCNS (SRN ZNS) WHERE ACCUMS ARE LWR. WE BLV THE
MDL SFC TEMP PROGS ARE BETTER TO FLW THAN THEIR MOS GUID WHICH ON
MARCH 8TH 2005 (A SIM SITU) LAGGED THE COLD AIR AND WE WILL USE
THEM. WE BLV THAT THE COLDER NAM MOS MINS LOOK BETTER.
SHRT WVS STILL ROUNDING AROUND THE CLOSED LOW ON SUN...SO WE KEPT A
CHC OF MRNG FLURRIES. GENERAL MDL TREND HAS BEEN FASTER SO BLV THE
ACCUMULATING SNOWS WILL BE OVER BY SUNRISE. BLV GFS MOS MAX TEMPS
ARE CLOSER TO EXPECTATIONS FOR SUNDAY THAN THE WRMR NAM MOS EVEN IF
ITS H8 TEMPS ARE TOO COLD.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
NO CHGS FROM DAY SHIFT. DISC REPEATED BLO: THE BUSIEST PART OF THE
EXTENDED FORECAST LOOKS TO BE LATE TUESDAY NIGHT/WEDNESDAY MORNING
THROUGH THE EARLY PART OF THURSDAY. ANOTHER FRONTAL SYSTEM SHOULD
IMPACT OUR ARE DURING THIS TIME PERIOD, WITH A WARM FRONT PASSING
THROUGH LATE TUESDAY INTO WEDNESDAY WITH THE COLD FRONT PASSING
THROUGH LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. AFTER THE COOL
TEMPERATURES THAT WE WILL EXPERIENCE THIS WEEKEND, WE SHOULD WARM
BACK TO ABOVE NORMAL CONDITIONS BY THE MIDDLE OF NEXT WEEK BEFORE
THE FRONT PASSES THROUGH. THE LATTER PART OF NEXT WEEK INTO NEXT
WEEKEND SHOULD PROVIDE US WITH GENERALLY FAIR WEATHER.
&&
.AVIATION...
CHAOS ACROSS THE TERMINALS EARLY THIS MORNING. VFR ALL THE WAY TO
IFR CONDITIONS ARE BEING REPORTED AS THE FOG AND LOW CLOUDS
DISSIPATE AND CLUSTERS OF THUNDERSTORMS ADVECT INTO THE REGION.
WIND SHEAR REMAINS A THREAT THROUGH THE MORNING HOURS. WE CONTINUE
TO FORESEE MVFR CONDITIONS THIS AFTERNOON AFTER THINGS SETTLE
DOWN. THE LEFTOVER LIQUID PRECIP SHOULD MIX WITH SOME FROZEN TYPE
PRECIP TONIGHT AS COLDER AIR MOVES IN.
&&
.MARINE...
SCAS ARE CURRENTLY UP FOR ALL WATERS. A GALE WARNING HAS BEEN
ISSUED FOR THE UPPER BAY. NOW ALL OF THE FORECAST WATERS HAVE THE
MENTION OF GALES THROUGH SUNDAY NIGHT. THE TORNADO WATCH REMAINS
IN EFFECT UNITL 900 AM ACROSS THE DE BAY WATERS.
&&
.HYDROLOGY...
WE CONTINUED TO REFRAIN FROM ISSUING A FLOOD WATCH WITH THIS EVENT
AS PRECIPITATION AMOUNTS ARE NOT FORECAST TO REACH LEVELS NEEDED FOR
WIDESPREAD STREAM FLOODING. HOWEVER, WE WILL CONT THE MNTN IN THE
SPS TO INCREASE AWARENESS ABOUT ROAD AND POOR-DRAINAGE FLOODING, AS
WELL AS THE CONVECTIVE NATURE OF THE ONGOING EVENT. WE CONT THE
FORECAST GENERAL RAIN AMOUNTS OF TWO THIRDS TO ABOUT 1 INCH, WITH
NORTHERN SECTIONS SHADED TOWARD THE HIGHER AMOUNTS (CLOSER TO THE
SURFACE LOW TRACK). GENERALLY SPEAKING, 1 INCH COULD CAUSE LOCALIZED
PROBLEMS ION ONE OR TWO SPOTS, AND 2 INCHES WOULD CAUSE SMALLER
STREAMS IN SOUTHEASTERN PENNSYLVANIA TO APPROACH THEIR RESPECTIVE
CAUTION STAGES, WITH MINOR FLOOD PROBLEMS IN CENTRAL AND NORTHERN
NEW JERSEY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FOR PAZ054-055-060>062-067>071 FROM 7 PM
SATURDAY TO 7 AM SUNDAY.
NJ...WIND ADVISORY FOR NJZ001-007>010-012-013-015>023-027 FROM 7 PM
SATURDAY TO 7 AM SUNDAY.
DE...WIND ADVISORY FOR DEZ001>003 FROM 7 PM SATURDAY TO 7 AM SUNDAY.
MD...WIND ADVISORY FOR MDZ008-012-015-019-020 FROM 7 PM SATURDAY TO
7 AM SUNDAY.
MARINE...GALE WARNING FOR ANZ430-431-450>455 FROM 11 PM SATURDAY TO 1
AM MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 11 PM
SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 FROM 1 AM MONDAY
TO 1 PM MONDAY.
&&
OVERVIEW/SHORT TERM/HYDROLOGY...GIGI
LONG TERM...ROBERTSON
AVIATION/MARINE...KRUZDLOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1142 AM EST FRI JAN 13 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-141645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1142 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT DENSE FOG WILL GRADUALLY BURN OFF LATE THIS MORNING AND EARLY THIS AFTERNOON FROM SOUTH TO NORTH. VISIBILITIES WILL GRADUALLY IMPROVE FROM NEAR ZERO TO 3 MILES OR MORE. THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. SOME THUNDERSTORMS COULD BE STRONG. IN SOUTHEAST PENNSYLVANIA, SOUTHERN NEW JERSEY, NORTHEASTERN MARYLAND, AND DELAWARE, SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM WILL AFFECT THE REGION TONIGHT THROUGH SATURDAY NIGHT. PRECIPITATION WILL BEGIN AS RAIN, BUT WILL END AS SNOW SHOWERS SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 AM EST SAT JAN 14 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-141130- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 426 AM EST SAT JAN 14 2006 | ...BACK TO WINTER TONIGHT... A STORM SYSTEM, MOVING EAST FROM CENTRAL PENNSYLVANIA, IS EXPECTED TO REACH THE CANADIAN MARITIMES ON SUNDAY. THIS STORM IS EXPECTED TO DRAW MOISTURE FROM BOTH THE GULF OF MEXICO AND THE ATLANTIC OCEAN INTO OUR REGION, RESULTING IN LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS SHOULD AVERAGE BETWEEN ONE-QUARTER TO ONE-HALF INCH, BUT AMOUNTS EXCEEDING ONE INCH ARE LIKELY TO OCCUR IN AREAS WHERE THUNDERSTORMS DEVELOP. THESE RAINFALL AMOUNTS ARE EXPECTED TO PRODUCE WITHIN BANK RISES ON MANY OF THE AREAS RIVERS, STREAMS, AND CREEKS. NUISANCE ROADWAY FLOODING IS ALSO ANTICIPATED IN LOW-LYING AREAS OR WHERE DRAINAGE IS POOR. MUCH COLDER AIR WILL BEGIN TO MOVE INTO THE AREA TONIGHT BEHIND A STRONG COLD FRONT. THIS WILL CAUSE THE RAIN TO CHANGE TO SNOW BEFORE TAPERING OFF SUNDAY MORNING. AN ACCUMULATION IS LIKELY, ESPECIALLY IN THE HIGHER ELEVATIONS OF THE POCONOS AND NORTHERN NEW JERSEY, WHERE ACCUMULATIONS COULD REACH 1 TO 3 INCHES. JUST TO THE SOUTH, FROM THE NORTHERN PHILADELPHIA SUBURBS AND THE LEHIGH VALLEY EAST ACROSS CENTRAL NEW JERSEY, ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. EVEN FARTHER SOUTH, ACROSS NORTHEASTERN MARYLAND, DELAWARE, THE LOCAL PHILADELPHIA AREA AND SOUTHERN NEW JERSEY, ACCUMULATIONS ARE EXPECTED TO RANGE FROM A DUSTING TO AROUND AN INCH. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN MOST LOCATIONS TONIGHT. THIS DRAMATIC TEMPERATURE DROP, ALONG WITH THE WET ROADWAYS AND THE POSSIBILITY OF ACCUMULATING SNOW, WILL CREATE DIFFICULT TRAVEL CONDITIONS. UNTREATED ROADS ARE EXPECTED TO BECOME QUITE ICY LATER THIS EVENING AND OVERNIGHT. ADDITIONALLY, WINDS WILL BECOME NORTH AND THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH WILL CAUSE RESTRICTED VISIBILITIES WHERE IT IS SNOWING. A WIND ADVISORY IS IN EFFECT. AS A RESULT OF THE GUSTY WINDS, WIND CHILL TEMPERATURES WILL FALL INTO THE SINGLE DIGITS ACROSS THE POCONOS AND NORTHWEST NEW JERSEY, AND INTO THE TEENS TO LOWER 20S ELSEWHERE. ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT, TIDAL DEPARTURES ARE EXPECTED TO INCREASE. THERE IS THE POSSIBILITY FOR SOME MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE SUNDAY MORNING. HIGH TIDE ON THE OCEANFRONT WILL OCCUR BETWEEN 8 AND 930 AM. WATER LEVELS WILL ALSO BE QUITE HIGH ON THE BACK BAYS, WHERE HIGH TIDE ON SUNDAY MORNING WILL OCCUR UP TO 2 HOURS LATER THAN ON THE OCEAN FRONT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES. YOU CAN ALSO ACCESS THE MT. HOLLY, NJ NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/PHI. (LOWER CASE LETTERS). KRUZDLO/GIGI
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 436 AM EST SAT JAN 14 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-142200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 436 AM EST SAT JAN 14 2006 ...BACK TO WINTER TONIGHT... A STORM SYSTEM, MOVING EAST FROM CENTRAL PENNSYLVANIA, IS EXPECTED TO REACH THE CANADIAN MARITIMES ON SUNDAY. THIS STORM IS EXPECTED TO DRAW MOISTURE FROM BOTH THE GULF OF MEXICO AND THE ATLANTIC OCEAN INTO OUR REGION, RESULTING IN LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS SHOULD AVERAGE BETWEEN ONE-QUARTER TO ONE-HALF INCH, BUT AMOUNTS EXCEEDING ONE INCH ARE LIKELY TO OCCUR IN AREAS WHERE THUNDERSTORMS DEVELOP. THESE RAINFALL AMOUNTS ARE EXPECTED TO PRODUCE WITHIN BANK RISES ON MANY OF THE AREAS RIVERS, STREAMS, AND CREEKS. NUISANCE ROADWAY FLOODING IS ALSO ANTICIPATED IN LOW-LYING AREAS OR WHERE DRAINAGE IS POOR. MUCH COLDER AIR WILL BEGIN TO MOVE INTO THE AREA TONIGHT BEHIND A STRONG COLD FRONT. THIS WILL CAUSE THE RAIN TO CHANGE TO SNOW BEFORE TAPERING OFF SUNDAY MORNING. AN ACCUMULATION IS LIKELY, ESPECIALLY IN THE HIGHER ELEVATIONS OF THE POCONOS AND NORTHERN NEW JERSEY, WHERE ACCUMULATIONS COULD REACH 1 TO 3 INCHES. JUST TO THE SOUTH, FROM THE NORTHERN PHILADELPHIA SUBURBS AND THE LEHIGH VALLEY EAST ACROSS CENTRAL NEW JERSEY, ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. EVEN FARTHER SOUTH, ACROSS NORTHEASTERN MARYLAND, DELAWARE, THE LOCAL PHILADELPHIA AREA AND SOUTHERN NEW JERSEY, ACCUMULATIONS ARE EXPECTED TO RANGE FROM A DUSTING TO AROUND AN INCH. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN MOST LOCATIONS TONIGHT. THIS DRAMATIC TEMPERATURE DROP, ALONG WITH THE WET ROADWAYS AND THE POSSIBILITY OF ACCUMULATING SNOW, WILL CREATE DIFFICULT TRAVEL CONDITIONS. UNTREATED ROADS ARE EXPECTED TO BECOME QUITE ICY LATER THIS EVENING AND OVERNIGHT. ADDITIONALLY, WINDS WILL BECOME NORTH AND THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH WILL CAUSE RESTRICTED VISIBILITIES WHERE IT IS SNOWING. A WIND ADVISORY IS IN EFFECT. AS A RESULT OF THE GUSTY WINDS, WIND CHILL TEMPERATURES WILL FALL INTO THE SINGLE DIGITS ACROSS THE POCONOS AND NORTHWEST NEW JERSEY, AND INTO THE TEENS TO LOWER 20S ELSEWHERE. ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT, TIDAL DEPARTURES ARE EXPECTED TO INCREASE. THERE IS THE POSSIBILITY FOR SOME MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE SUNDAY MORNING. HIGH TIDE ON THE OCEANFRONT WILL OCCUR BETWEEN 8 AND 930 AM. WATER LEVELS WILL ALSO BE QUITE HIGH ON THE BACK BAYS, WHERE HIGH TIDE ON SUNDAY MORNING WILL OCCUR UP TO 2 HOURS LATER THAN ON THE OCEAN FRONT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES. YOU CAN ALSO ACCESS THE MT. HOLLY, NJ NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/PHI. (LOWER CASE LETTERS). KRUZDLO/GIGI UPDATED EXPIRATION TIME
The Dover AFB radar (KDOX), 30 km away, was scanning. The volume nearest the first event began at 10:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486636.